Alert archive / Wisconsin / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Milwaukee, WI

August 12, 201617 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Aug 12, 2016, 3:00 AM CDT for 17 counties in Wisconsin. It took effect at Aug 12, 2016, 4:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2016, 3:00 AM CDT (08:00 UTC)
In effect from
Aug 12, 2016, 4:00 AM CDT
Expired
Aug 12, 2016, 4:56 PM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WGUS63 KMKX 120800
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT FRI AUG 12 2016

...HEAVY RAINFALL EXPECTED...

.SURFACE LOW PRESSURE WILL MOVE ACROSS NORTHERN ILLINOIS LATER
TODAY AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE LIKELY
TODAY OVER THE AREA TODAY...AND AND INTO THE EVENING OVER THE
SOUTHEAST. GIVEN THE VERY MOIST AIR MASS...THE STORMS WILL BE
CAPABLE OF PRODUCING 2 OR MORE INCHES PER HOUR...WHICH COULD
RESULT IN AREAS OF FLASH FLOODING...ESPECIALLY IN URBAN AREAS.


WIZ057-062-063-067-068-121600-
/O.NEW.KMKX.FF.A.0001.160812T0900Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...PORTAGE...COLUMBUS...LAKE WISCONSIN...
LODI...DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...
DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE...
BLANCHARDVILLE...MONROE...BRODHEAD
300 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT INTO EARLY THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...COLUMBIA...DANE...GREEN...IOWA 
  AND LAFAYETTE. 

* THROUGH EARLY THIS EVENING

* WIDESPREAD RAIN OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY
  HEAVIER AMOUNTS PRODUCING 2 OR MORE INCHES PER HOUR...WHICH
  COULD RESULT IN AREAS OF FLASH FLOODING.

* URBAN FLASH FLOODING IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WIZ051-052-058>060-064>066-069>072-121600-
/O.NEW.KMKX.FF.A.0001.160812T0900Z-160813T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...PLYMOUTH...
SHEBOYGAN FALLS...HOWARDS GROVE...OOSTBURG...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...
WAUKESHA...BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER...
DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA
300 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... 
  SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC 
  AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...ROCK. IN SOUTHEAST 
  WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... 
  OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. 

* THROUGH THIS EVENING

* WIDESPREAD RAIN OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY
  HEAVIER AMOUNTS PRODUCING 2 OR MORE INCHES PER HOUR...WHICH
  COULD RESULT IN AREAS OF FLASH FLOODING.

* URBAN FLASH FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HENTZ
3 follow-up statements
135 
WGUS63 KMKX 121525
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT FRI AUG 12 2016

...HEAVY RAINFALL STILL A POSSIBILITY...

.ABNORMALLY DEEP ATMOSPHERIC MOISTURE AND A DEEPENING AREA OF LOW
PRESSURE IN THE AREA MAY YET BRING A PERIOD OF HEAVIER RAINFALL
AND THUNDERSTORMS TO PARTS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS AFTERNOON AND EVENING. 

THE RAIN AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2
INCHES OF RAIN IN AN HOUR...WHICH WOULD RESULT IN AREAS OF FLASH
FLOODING ESPECIALLY IN URBAN AREAS.  

THE POTENTIAL FOR HEAVIER RAINFALL HAS DECREASED IN THE FOND DU
LAC...SHEBOYGAN...PORTAGE AND DODGEVILLE AREAS. HENCE THE FLASH
FLOOD WATCH HAS BEEN CANCELLED IN THESE AREAS. THE FLASH FLOOD
WATCH WILL REMAIN IN EFFECT FOR THE REMAINDER OF THE COUNTIES.

WIZ057-062-121630-
/O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA-IOWA-
INCLUDING THE CITIES OF...PORTAGE...COLUMBUS...LAKE WISCONSIN...
LODI...DODGEVILLE...MINERAL POINT...BARNEVELD
1025 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN
HAS BEEN CANCELLED. 

THE THREAT FOR HEAVY RAINFALL PRODUCING URBAN AND RURAL FLOODING
HAS DECREASED. HENCE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

WIZ051-052-121630-
/O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...FOND DU LAC...PLYMOUTH...
SHEBOYGAN FALLS...HOWARDS GROVE...OOSTBURG
1025 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL WISCONSIN HAS
BEEN CANCELLED. 

THE THREAT FOR HEAVY RAINFALL PRODUCING URBAN AND RURAL FLOODING
HAS DECREASED. HENCE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.|

$$

WIZ063-067-068-122330-
/O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG...
BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD
1025 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL WISCONSIN...INCLUDING THE FOLLOWING
  COUNTIES...DANE...GREEN AND LAFAYETTE.

* UNTIL 7 PM CDT THIS EVENING

* THE POTENTIAL FOR HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
  STILL EXISTS THIS AFTERNOON AND EARLY EVENING WHICH COULD RESULT
  IN AREAS OF FLASH FLOODING. 

* URBAN FLASH FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WIZ058>060-064>066-069>072-122330-
/O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE...
WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG...
GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER...
DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA
1025 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...
  INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL
  WISCONSIN... ROCK. IN SOUTHEAST
  WISCONSIN...DODGE...JEFFERSON...KENOSHA...
  MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND
  WAUKESHA.

* THROUGH THIS EVENING

* POTENTIAL HEAVY RAINFALL PRODUCING RATES OF 1 TO 2 INCHES IN
  ONE HOURS TIME COULD STILL OCCUR THIS AFTERNOON AND
  EVENING...WHICH COULD RESULT IN AREAS OF FLASH FLOODING.

* URBAN FLASH FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
MBK/MRC
979 
WGUS63 KMKX 122044
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT FRI AUG 12 2016

...HEAVY RAINFALL AT TIMES THROUGH EARLY EVENING...

.ABNORMALLY DEEP ATMOSPHERIC MOISTURE AND A DEEPENING AREA OF LOW
PRESSURE IN THE AREA IS BRINGING A PERIOD OF HEAVIER RAINFALL TO
PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON.

THE SHOWERS ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN AN
HOUR...WHICH WOULD RESULT IN AREAS OF FLASH FLOODING ESPECIALLY IN
URBAN AREAS.

WIZ063-067-068-130000-
/O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG...
BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD
344 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DANE...GREEN AND LAFAYETTE. 

* UNTIL 7 PM CDT THIS EVENING

* THE POTENTIAL FOR HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER 
  HOUR STILL EXISTS THIS AFTERNOON AND EARLY EVENING WHICH COULD 
  RESULT IN AREAS OF FLASH FLOODING. 

* URBAN FLASH FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WIZ058>060-064>066-069>072-130445-
/O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE...
WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG...
GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER...
DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA
344 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  ROCK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... 
  MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND 
  WAUKESHA. 

* UNTIL MIDNIGHT CDT TONIGHT

* POTENTIAL HEAVY RAINFALL PRODUCING RATES OF 1 TO 2 INCHES IN 
  ONE HOURS TIME COULD STILL OCCUR THIS AFTERNOON AND EVENING... 
  WHICH COULD RESULT IN AREAS OF FLASH FLOODING. 

* URBAN FLASH FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MRC
697 
WGUS63 KMKX 122156
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT FRI AUG 12 2016

...THREAT OF FLASH FLOODING GREATLY DIMINISHED...

.TRENDS OVER THE LAST FEW HOURS AND INDICATIONS FOR THE OVERNIGHT
HOURS DON/T SUPPORT THE CONTINUATION OF A FLASH FLOOD WATCH OVER
SOUTHERN WISCONSIN THIS EVENING. THERE ARE SHOWERS AND
THUNDERSTORMS SCATTERED ACROSS THE AREA...AND SOME WILL PRODUCE
LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH FLOODING ARE
VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE IN AN URBAN
SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT CASE...STREET
FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT. AGAIN...THE
VERY ISOLATED RISK DOESN/T WARRANT A FLASH FLOOD WATCH.

WIZ063-067-068-122300-
/O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG...
BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD
456 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN
HAS BEEN CANCELLED.  

THERE ARE SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA AS
WEAK LOW PRESSURE TRACKS THROUGH THE REGION. SOME OF THIS ACTIVITY
WILL PRODUCE LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH
FLOODING ARE VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE
IN AN URBAN SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT
CASE...STREET FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT.

$$

WIZ058>060-064>066-069>072-122300-
/O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE...
WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG...
GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER...
DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA
456 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND
SOUTHEAST WISCONSIN HAS BEEN CANCELLED. 

THERE ARE SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA AS
WEAK LOW PRESSURE TRACKS THROUGH THE REGION. SOME OF THIS ACTIVITY
WILL PRODUCE LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH
FLOODING ARE VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE
IN AN URBAN SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT
CASE...STREET FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 2:41 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 12, 2:41 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
241 AM CDT FRI AUG 12 2016

.TODAY and TONIGHT...Forecast Confidence...Medium

An Upper level trough over the Dakotas moves to just northwest of
Lake Superior tonight.  A 95 knot 250 mb jet max will extend across
Lake Superior with the right entrance region of the jet across
southern Wisconsin.  Upper divergence increases this morning and
continues across the southeast into the evening. GFS 700 mb upward
motion is moderate to strong during the same time frame as the
broad 700 mb low moves across the forecast area.

700 mb Dew points are quite high into the evening with a 35 knot
southwest flow on the south edge of the 700 mb low over the forecast
area.  850 mb dew points are also high and are around 16 celsius. A
30 knot southwest flow pushes into southeast Wisconsin with the 850
mb low moving across southern Wisconsin today and exiting late this
evening.

GFS surface dewpoints will be in the lower to mid 70s. Precipitable
water values rise to around 2.35 inches today and into the early
evening.

Southern Wisconsin will be on the cool side of the surface
boundary with the surface low moving across northern illinois.

Zero to 1 km Mixed layer CAPE is less than 100 joules/kg for much of
the day as the atmosphere becomes saturated.

Despite the relatively high Flash Flood index values will issue a
Flash Flood watch for much of the forecast area due to the stacked
surface to mid level lows and deep saturation of the airmass. NAM,
GFS and ECMWF all have heavy rainfall.  Am most concerned with urban
flooding with persistent heavy rainfall development. Main problem
will be if heavy rain occurs north of the surface boundary with the
moist feed from the south, or if it stays in the more unstable air
to the south, with more moderate rain across southern Wisconsin.

.SATURDAY - Confidence...Medium A nnw/sse oriented sfc trough
develops across the area with with some low level convergence
associated with this. In addition a strong southwest upper speed max
is noted. a 500 millibar shortwave moves through during the morning
with weaker ripples possible throughout the day within the
overall cyclonic 500 millibar flow regime. Bufkit soundings show
several hundred joules/kg developing with models getting into
some agreement showing potential for at least a few shra or tsra.
SO have added some small pops for mainly the northern and eastern
cwa in vcnty to the lower level trough.

.SUNDAY AND MONDAY - Confidence...Medium
A 500 millibar shortwave trough will swing through southern WI.
Meanwhile the surface high starts to shift closer from MN and IA.
The column looks appreciable drier and less unstable than for
Saturday so will keep things dry on Sunday. After this wave goes by
the mid level flow takes on more of a ridging look for Monday. The
GFS vort structure looks suspicious with several bullseyed vorts
aligned from nrn MO into lwr MI. So for now will steer closer to a
solution resembling more of a blend of the ECMWF and GEM.

.TUESDAY - Confidence...Low to Medium
The GEM and ECMWF swing a weak low up the Ohio Valley along a
frontal boundary and this would keep precip well to our southeast.
Meanwhile the GFS shows a slightly stronger and more northwest
orientation of this low and frontal boundary which clips se WI. So
for now will go with the blended pops which will be slight chance
and mainly in the eastern areas of the cwa.

.TUESDAY NIGHT AND WEDNESDAY - Confidence...Medium
Another shortwave arrives with some lower level convergence
associated with a surface/850 boundary. The models are showing some
qpf with these forcing mechanisms so will continue to

.THURSDAY - Confidence...Medium
A bubble of mid level ridging takes shape with the start of some
warmer 925 temps nudging into the areas winds turn more from the
southwest. The ECMWF is showing low qpf amounts while the GFS is
showing a dry look. Will maintain the low end superblend pops at
this time given the hint of some waa/moist advection despite the
lack of mid/upper trigger.

&&

.AVIATION/12Z TAFS/...Expect widespread MVFR/IFR cigs and MVFR vsbys
to develop with occasional IFR visibilities today into tonight as
showers/Thunderstorms affect much of southern Wisconsin in a very
moist airmass.

&&

.MARINE...As a surface low moves across northern Illinois expect an
east to northeast wind becoming north late tonight. Winds and waves
will be increasing and may approach small craft advisory levels
late this afternoon and tonight.

&&

.MKX Watches/Warnings/Advisories...
WI...FLASH FLOOD WATCH through this evening for WIZ051-052-058>060-
     064>066-069>072.

     FLASH FLOOD WATCH through this evening for WIZ057-062-063-067-
     068.

LM...None.
&&

TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Saturday THROUGH Thursday...Collar
Hazardous weather outlook, Aug 11, 11:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1123 PM CDT THU AUG 11 2016

WIZ046-047-051-052-056>060-062>072-130430-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1123 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT LOCATIONS NEAR
THE ILLINOIS BORDER OVERNIGHT. A MARGINAL RISK FOR SEVERE
THUNDERSTORMS IS LIMITED TO THE FAR SOUTHWEST PART OF THE STATE.
THE GREATEST HAZARD FROM THESE STORMS WOULD BE DAMAGING WINDS.

HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE
OVERNIGHT...MAINLY NEAR THE ILLINOIS BORDER. SHOWERS AND MORE
ISOLATED THUNDERSTORMS WILL BE DEVELOPING LATER TONIGHT ACROSS THE
REMAINDER OF SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED ON FRIDAY WITH A FEW STORMS
LINGERING INTO THE EVENING.

THERE ARE SMALL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ643>646-130430-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1123 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT FROM MILWAUKEE SOUTH
...AND TOWARD SUNRISE ON FRIDAY TO THE NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED ON FRIDAY WITH A FEW STORMS
LINGERING INTO THE EVENING.

THERE ARE SMALL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:20 AM CDTAreal Flood AdvisoryMKXRock3 hr
Aug 12, 1:25 AM CDTAreal Flood AdvisoryMKXKenosha, Racine, Walworth3 hr
Aug 12, 2:50 PM CDTAreal Flood AdvisoryMKXDodge115 min

Nearby

Flash Flood Watches in Wisconsin, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.